Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 29, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 17, 2008, 12:39 AM CDT for Barton County, Russell County, Kansas. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2008, 12:39 AM CDT (05:39 UTC)
- Expired
- Apr 17, 2008, 1:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Barton County, KS, Russell County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 12:55 AM CDT | HAIL 1.75 | Great Bend, KS | GOLFBALL SIZED HAIL AT THE AIRPORT |
| Apr 17, 1:09 AM CDT | HAIL 0.88 | 7 Nw Great Bend, KS | |
| Apr 17, 1:19 AM CDT | HAIL 1 | Great Bend, KS | |
| Apr 17, 1:26 AM CDT | HAIL 1 | Great Bend, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 12:03 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 170539
SVRICT
KSC009-167-170645-
/O.NEW.KICT.SV.W.0029.080417T0539Z-080417T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1239 AM CDT THU APR 17 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN CENTRAL KANSAS.
SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS.
* UNTIL 145 AM CDT.
* AT 1237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED 11 MILES WEST OF PAWNEE ROCK...OR 9 MILES NORTHWEST OF
LARNED...AND MOVING NORTHEAST AT 39 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ALBERT...GALATIA...GREAT BEND...GREAT BEND AIRPORT...HOISINGTON...
MILBERGER...OLMITZ...PAWNEE ROCK...SUSANK.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3878 9848 3834 9873 3825 9902 3826 9903
3878 9904
TIME...MOT...LOC 0539Z 220DEG 34KT 3831 9917
$$
KETCHAM5 follow-up statements
000
WWUS53 KICT 170551
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1251 AM CDT THU APR 17 2008
KSC009-167-170645-
/O.CON.KICT.SV.W.0029.000000T0000Z-080417T0645Z/
RUSSELL KS-BARTON KS-
1251 AM CDT THU APR 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
SOUTHERN RUSSELL COUNTIES UNTIL 145 AM CDT...
AT 1247 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7
MILES SOUTHWEST OF ALBERT...OR 12 MILES NORTH OF LARNED...MOVING
NORTHEAST AT 39 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ALBERT BY 100 AM CDT.
NEAR OLMITZ BY 105 AM CDT.
5 MILES NORTHWEST OF HOISINGTON BY 115 AM CDT.
NEAR SUSANK BY 125 AM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3878 9848 3834 9873 3825 9902 3826 9903
3878 9904
TIME...MOT...LOC 0551Z 220DEG 34KT 3839 9904
$$
KETCHAM000
WWUS53 KICT 170558
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1258 AM CDT THU APR 17 2008
KSC009-167-170645-
/O.CON.KICT.SV.W.0029.000000T0000Z-080417T0645Z/
RUSSELL KS-BARTON KS-
1258 AM CDT THU APR 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
SOUTHERN RUSSELL COUNTIES UNTIL 145 AM CDT...
AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR ALBERT...OR 10 MILES WEST OF GREAT BEND...MOVING
NORTHEAST AT 39 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR OLMITZ BY 105 AM CDT.
NEAR HOISINGTON BY 115 AM CDT.
NEAR SUSANK BY 125 AM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
THURSDAY MORNING FOR CENTRAL KANSAS.
LAT...LON 3878 9848 3834 9873 3825 9902 3826 9903
3878 9904
TIME...MOT...LOC 0558Z 220DEG 34KT 3843 9897
$$000
WWUS53 KICT 170609
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
109 AM CDT THU APR 17 2008
KSC009-167-170645-
/O.CON.KICT.SV.W.0029.000000T0000Z-080417T0645Z/
RUSSELL KS-BARTON KS-
109 AM CDT THU APR 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
SOUTHERN RUSSELL COUNTIES UNTIL 145 AM CDT...
AT 106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OLMITZ TO GREAT BEND
TO GREAT BEND AIRPORT...MOVING NORTHEAST AT 39 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR HOISINGTON BY 115 AM CDT.
NEAR SUSANK BY 120 AM CDT.
THE TOWN OF GREAT BEND AIRPORT IS ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED NEAR THE GREAT
BEND AIRPORT WITH THIS STORM.
LAT...LON 3878 9848 3834 9873 3825 9902 3826 9903
3878 9904
TIME...MOT...LOC 0609Z 230DEG 34KT 3857 9889 3842 9880
3831 9882
$$
KETCHAM000
WWUS53 KICT 170619
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
119 AM CDT THU APR 17 2008
KSC009-167-170645-
/O.CON.KICT.SV.W.0029.000000T0000Z-080417T0645Z/
RUSSELL KS-BARTON KS-
119 AM CDT THU APR 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BARTON
AND SOUTHERN RUSSELL COUNTIES UNTIL 145 AM CDT...
AT 116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SUSANK TO HOISINGTON
TO GREAT BEND...MOVING NORTHEAST AT 39 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
CENTRAL BARTON AND SOUTHERN RUSSELL COUNTIES...INCLUDING THE TOWNS OF
HOISINGTON AND SUSANK.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3878 9848 3834 9873 3829 9890 3878 9896
3878 9888
TIME...MOT...LOC 0619Z 230DEG 34KT 3862 9878 3847 9869
3836 9871
$$
KETCHAM000
WWUS53 KICT 170637
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
138 AM CDT THU APR 17 2008
KSC009-167-170648-
/O.EXP.KICT.SV.W.0029.000000T0000Z-080417T0645Z/
RUSSELL KS-BARTON KS-
138 AM CDT THU APR 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BARTON AND SOUTHERN
RUSSELL COUNTIES WILL EXPIRE AT 145 AM CDT...
AT 135 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
THURSDAY MORNING FOR CENTRAL KANSAS.
LAT...LON 3878 9848 3834 9873 3829 9890 3878 9896
3878 9888
TIME...MOT...LOC 0638Z 230DEG 34KT 3873 9860 3858 9851
3847 9853
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 12:13 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 17, 12:13 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1213 AM CDT THU APR 17 2008 .AVIATION... 06Z TAFS...ICT/SLN/HUT/CNU/RSL...NUMEROUS SHOWERS/THUNDERSTORMS ANTICIPATED TO AFFECT MAINLY CENTRAL KS OVERNIGHT...ALONG/NORTH OF QUASI-STATIONARY FRONTAL BOUNDARY. A FEW STORMS WILL BE POSSIBLE ACROSS SOUTH-CENTRAL AND SOUTHEAST KS LATER TONIGHT...AS LOW-LEVEL JET CONTINUES TO INCREASE AND VEER. ANTICIPATE CIGS TO GRADUALLY DROP BY THURSDAY MORNING...ESPECIALLY BEHIND THE FRONT. CIGS MAY GO LOWER THAN IFR IN DRIZZLE. ANOTHER ROUND OF SHOWERS/THUNDERSTORMS WILL BE POSSIBLE BY THURSDAY AFTERNOON...AS PARENT UPPER TROUGH AND ASSOCIATED FRONT SWEEPS ACROSS THE AREA. ADK && .PREV DISCUSSION... /ISSUED 1000 PM CDT WED APR 16 2008/ UPDATE... CHALLENGE FOR TONIGHT WILL BE THUNDERSTORM POTENTIAL ACROSS THE AREA. LATEST SURFACE ANALYSIS INDICATES QUASI-STATIONARY FRONTAL BOUNDARY STRETCHING FROM THE EASTERN OKLAHOMA PANHANDLE...NORTHEAST TO NEAR HUTCHINSON AND INTO NORTHEAST KANSAS. STRENGTHENING LOW-LEVEL JET HAS LEAD TO EXTENSIVE ACCAS OVER THE PAST FEW HOURS ALONG/NORTH OF THE FRONT...ALSO IN RESPONSE TO LIFT UNDERNEATH RIGHT ENTRANCE REGION OF UPPER JET. AS LOW-LEVEL JET INCREASES FURTHER ALONG WITH ASSOCIATED ISENTROPIC ASCENT AND MOISTURE TRANSPORT...THINKING THUNDERSTORM ACTIVITY WILL BREAK OUT OVER THE NEXT FEW HOURS ACROSS SOUTH- CENTRAL/CENTRAL KANSAS...ESPECIALLY FOCUSED ALONG/NORTH OF THE FRONT...AND WEST OF I-135. ADDITIONALLY...AN APPROACHING SUBTLE SHORTWAVE OVER THE TEXAS PANHANDLE MAY ALSO AID DEVELOPMENT. STEEP MID-LEVEL LAPSE RATES PER 00Z SOUNDINGS ATOP INCREASING LOW-LEVEL MOISTURE WILL AID INSTABILITY. ADDITIONALLY...THE HAVILAND PROFILER INDICATES AMPLE CLOUD BEARING SHEAR. SO ALL IN ALL...ANTICIPATING STORMS WILL BE STRONG/MARGINALLY SEVERE...BUT DO NOT THINK WELL GET WIDESPREAD SEVERE DUE TO LIKELY SOMEWHAT LIMITED INSTABILITY. THREAT WILL BE DIME-QUARTER SIZE HAIL AND LOCALLY HEAVY RAIN. ACTIVITY WILL THEN MOVE NORTHEAST. FOR THE MOST PART...AM NOT ANTICIPATING WIDESPREAD ACTIVITY ACROSS SOUTHEAST KANSAS DUE TO LACK OF FOCUS FOR THUNDERSTORM INITIATION. ADK PREV DISCUSSION... /ISSUED 702 PM CDT WED APR 16 2008/ AVIATION... 00Z TAFS...ICT/SLN/HUT/CNU/RSL...CHALLENGING TAF FORECAST OVER THE NEXT 24 HOURS. QUASI-STATIONARY FRONTAL BOUNDARY OVER THE AREA WILL RETREAT BACK NORTHWEST THIS EVENING...AS LARGE TROUGH APPROACHES FROM THE WEST. ANTICIPATING SHOWERS/THUNDERSTORMS TO INCREASE IN AREAL COVERAGE ACROSS SOUTH-CENTRAL/CENTRAL KANSAS BY LATE THIS EVENING...AS LOW-LEVEL JET INCREASES AND ACTS UPON BOUNDARY IN PLACE. COVERAGE SHOULD GET FAIRLY NUMEROUS ROUGHLY ALONG AND NORTHWEST OF THE KANSAS TURNPIKE. WILL LIKELY NEED TO EVENTUALLY INSERT TEMPO/PREVAILING GROUPS FOR -TSRA. ANTICIPATING SOME ACTIVITY GETTING INTO SOUTHEAST KANSAS AS WELL...BUT NOT AS WIDESPREAD. ADDITIONALLY...CIGS WILL GRADUALLY LOWER...AS MOISTURE INCREASES AND DIURNAL COOLING COMMENCES. THINKING A GOOD CHUNK OF THE AREA WILL GET DRY-SLOTTED TOMORROW...WHICH SHOULD ACT TO SHUT DOWN THE MAJORITY OF SHOWER/THUNDERSTORM ACTIVITY. BUT LOW CLOUDS AND DRIZZLE WILL PREVAIL. ANTICIPATE LOCATIONS NORTH OF THE FRONT WILL HAVE IFR OR LOWER CIGS. BY AFTERNOON/EVENING...ANOTHER ROUND OF SHOWERS/THUNDERSTORMS SHOULD ROLE ACROSS MAINLY SOUTHEAST KANSAS...AS PARENT UPPER TROUGH FINALLY PUSHES ACROSS THE AREA. WILL MAKE TIMELY AMENDMENTS WHEN/WHERE NECESSARY. ADK PREV DISCUSSION... /ISSUED 351 PM CDT WED APR 16 2008/ DISCUSSION... SYNOPSIS: MID-UPR TROF CONTINUES TO DIG OVER SRN ROCKIES THIS AFTERNOON WITH COLD FRONT SAGGING S/SE TOWARD SC KS. SLIGHTLY HIGHER SFC DEWPOINTS IN LWR TO MID 50S CONTINUE TO MIGRATE N INTO SC & SE KS & WITH COLD FRONT ENCROACHING UPON SC KS TSRA TO DEVELOP FIRST OVER WRN 1/3 OF CWFA THIS EVENING WHERE SFC-850MB CONVERGENCE STRONGEST. WITH MID-UPR TROF DIGGING OVER NM TONIGHT THE FRONT WILL STALL...SETTING UP CAMP IN AN ALMOST S-N MANNER VERY CLOSE TO I-135. AS RESULT...BEST CHANCES FOR SHRA/TSRA WILL TARGET C & SC KS TONIGHT WITH CONVECTION SPREADING E ACROSS SE KS EARLY THU MORNING. TONIGHT-THU NIGHT: PER SYNOPSIS HAVE RE-ORIENTED HIGHEST POPS (CATEGORICAL) FOR TONIGHT OVER NW 1/3 OF CWFA WHERE 925-850MB CONVERGENCE STRONGEST WITH LOWEST POPS (40-50%) ASSIGNED TO SE KS. WITH LIMITED INSTABILITY CONFINED TO SW CORNER OF CWFA...+RA TO BE PRIMARY THREAT FROM TSRA THAT DEVELOP... ESPECIALLY OVER C & SC KS WHERE BETTER ALIGNED WITH 925-850MB BAROCLINIC AXIS. WITH THE AFORE-MENTIONED UPR TROF CONTINUING TO DIG OVER NM...THE FRONTAL BOUNDARY WILL PIVOT IN COUNTER-CLOCKWISE MANNER. AS SUCH TSRA WILL SPREAD ACROSS SC KS LATER TONIGHT & THU MORNING & OVER SE KS DURING THE DAY THU. NO PLANS TO ISSUE FLOOD/FLASH FLOOD WATCHES AT THIS TIME...BUT THIS FACET OF FORECAST WILL REQUIRE FURTHER ATTENTION AS EVENT EVOLVES. THIS WEEKEND: THE UPR TROF DIGGING OVER NM TONIGHT & THU WILL PUSH E OVER SRN PLAINS THU NIGHT & FRI...THEREBY PUSHING COLD FRONT IN LIKE MANNER ACROSS SRN & CENTRAL PLAINS. AS SUCH STILL EXPECT RAIN TO END OVER SC KS EARLY FRI MORNING & SE KS FRI AFTERNOON. NEXT WEEK: PRIMARY FORECAST FOCUS WILL BE ON BEHAVIOR OF COLD FRONT THATLL VENTURE SE ACROSS C KS MON MORNING & SE KS MON AFTERNOON. WITH FAIRLY POTENT 500 MB SHORTWAVE PROGGED TO SCOOT NE ACROSS WY & WRN DAKOTAS MON MORNING THE FRONT WILL DECELERATE AS IT CROSSES SE KS...POSSIBLY STALLING OVER SE KS MON NIGHT. WITH THE QUASI-STATIONARY FRONT LURKING ABOUT THE CHANCES FOR TSRA ARE STARTING TO INCREASE FROM MON-TUE (ESPECIALLY ACROSS SC & SE KS WHERE CLOSER TO THE FRONT THATLL GRADUALLY ASSUME MORE W-E ORIENTATION. A 2ND & EQUALLY POTENT 500-MB SHORTWAVE IS PROGGED TO SPRINT NE FROM CO & WY ACROSS NEBRASKA/SD TUE WHICH...POSSESSING A MORE SLY TRACK...SHOULD KICK THE COLD FRONT SE WITH THE FRONT SUBTLY CURVING NE FROM W TX ACROSS SRN OK TO SRN MO TUE EVENING. THE FRONTS BEHAVIOR WILL HAVE SIGNIFICANT RAMIFICATIONS ON BOTH TEMPS & POPS MON-TUE. AS SUCH HAVE BEGUN TO PRESS HARDER ON POP THROTTLE ACROSS THE AREA...ESPECIALLY SC & SE KS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 41 62 44 73 / 70 10 0 0 HUTCHINSON 39 62 44 73 / 60 10 0 0 NEWTON 40 60 44 72 / 70 20 0 0 ELDORADO 41 61 44 72 / 80 20 0 0 WINFIELD-KWLD 42 63 45 73 / 80 10 0 0 RUSSELL 37 63 44 73 / 60 0 0 0 GREAT BEND 37 63 45 73 / 60 0 0 0 SALINA 38 60 43 72 / 70 10 0 0 MCPHERSON 38 60 44 72 / 70 10 0 0 COFFEYVILLE 47 60 43 70 / 90 20 0 0 CHANUTE 45 58 42 70 / 90 30 0 0 IOLA 44 58 42 70 / 90 30 0 0 PARSONS-KPPF 47 59 42 70 / 90 30 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 16, 9:45 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 945 PM CDT WED APR 16 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 945 PM CDT WED APR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT THUNDERSTORMS WILL DEVELOP LATE TONIGHT OVER CENTRAL AND SOUTH CENTRAL KANSAS...THEN SPREAD EAST ACROSS SOUTHEAST KANSAS AS THE NIGHT PROGRESSES. SOME OF THE THUNDERSTORMS COULD PRODUCE HAIL UP TO DIME SIZE...BUT AN ISOLATED SEVERE STORM WITH HAIL UP TO QUARTER SIZE CANNOT BE RULED OUT. THE THUNDERSTORM ACTIVITY COULD ALSO PRODUCE HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLOODING. CENTRAL KANSAS IS AT GREATEST RISK FOR HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE OVER THE REGION FOR THURSDAY AND THURSDAY NIGHT. ALTHOUGH A FEW THUNDERSTORMS MAY BE QUITE STRONG WITH SMALL HAIL...ESPECIALLY ACROSS EXTREME SOUTH CENTRAL AND SOUTHEAST KANSAS...THE PRIMARY THREAT CONTINUES TO BE HEAVY RAIN THAT MAY CAUSE LOCALIZED FLOODING. THE THUNDERSTORMS WILL END OVER THESE AREAS FRIDAY MORNING. THERE WILL BE A VERY HIGH FIRE DANGER ACROSS MOST AREAS ON SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM MONDAY THROUGH TUESDAY...AND OVER SOUTHEAST KANSAS TUESDAY NIGHT. A FEW OF THE THUNDERSTORMS MAY BE QUITE STRONG WITH THREE QUARTER INCH HAIL AND WINDS AROUND 50 MPH. AT THIS TIME THE BETTER CHANCES FOR SUCH ACTIVITY IS OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS. HOWEVER...ONE SHOULD LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS...ESPECIALLY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 1:15 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice, Russell | 45 min |
| Apr 17, 1:44 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, McPherson, Rice, Saline | 61 min |
| Apr 17, 2:42 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.